Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2008, 6:29 AM EDT for Clinch County, Ware County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 6:29 AM EDT (10:29 UTC)
- Expired
- Apr 5, 2008, 7:15 AM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clinch County, GA, Ware County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 5, 3:55 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 AM EDT SAT APR 5 2008
...CHANCE OF LOCALLY HEAVY RAINFALL AND SEVERE STORMS TODAY...
.SHORT TERM...INCREASING MOIST SOUTHERLY FLOW PERSISTS OVER THE
AREA AS CONVECTIVE COMPLEXES AHEAD OF COLD FRONT AND UPPER LEVEL
TROUGH PUSH TOWARDS THE SE. 00Z MODELS MOVE CONVECTION INTO THE
AREA THIS AFTERNOON WITH POSSIBILITY OF STRONG TO SEVERE STORMS
THROUGH THIS EVENING. SW LOW LEVEL JET NEAR 40 KNOTS WILL ADVECT DEEP
MSTR OFF THE GULF ALONG WITH GOOD UPPER LEVEL DIVERGENCE
ASSOCIATED WITH RRQ OF UPPER JET WILL PROVIDE STRONG LARGE SCALE
LIFT. COLD FRONT WILL LIKELY STALL OVER NE FL ON SUNDAY WITH
IMPULSES IN SW FLOW ALOFT AND LINGERING MOIST UNSTABLE AIRMASS
RESULTING IN A CHANCE FOR MORE STRONG CONVECTION. COLD FRONT
SHOULD PUSH SOUTH OF THE AREA ON MONDAY BRINGING A MORE STABLE
AIRMASS VIA AN INCREASING NE FLOW IN WAKE OF DEVELOPING LOW OFF
EAST CENTRAL FLORIDA COAST.
.LONG TERM...TUESDAY THROUGH FRIDAY...ONSHORE LOW LEVEL FLOW WILL
PREVAIL THROUGH THE EXTENDED PERIOD AS LARGE STRONG HIGH PRESSURE
RIDGE REMAINS ALONG THE EAST COAST. DRY AND STABLE AIRMASS WILL
KEEP POPS AT OR BELOW CLIMO WITH TEMPERATURES CLOSE TO AVERAGE.
&&
.AVIATION...HAVE CONTINUED WIND SHEAR MENTION EARLY THIS MORNING
BEFORE WINDS MIX TO THE SFC. HAVE INCLUDED VCTS FOR ISOLD CONVECTION
AHEAD OF MAIN LINE. TIMING OF MORE WIDESPREAD CONVECTION WILL
LIKELY NEED TO BE TWEAKED...BUT EXPECT BEST CHANCES LATE THIS AFTN
AND EARLY THIS EVENING AT MOST TAF SITES.
&&
.MARINE...SMALL CRAFT CONDITIONS ARE FCST TO CONTINUE INTO THE
EVENING IN THE OFFSHORE WATERS. WINDS SHOULD DIMINISH BETWEEN
PRE-FRONTAL SQUALL LINE AND FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 80 60 80 59 / 70 60 20 10
SSI 76 66 76 63 / 60 70 40 20
JAX 82 65 81 63 / 60 70 40 30
SGJ 83 66 78 65 / 60 70 40 40
GNV 83 64 82 62 / 60 70 40 50
OCF 83 65 82 63 / 50 70 50 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZIBURA/CARROLLHazardous weather outlook, Apr 5, 5:30 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT SAT APR 5 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT SAT APR 5 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINFALL... ...A MODERATE RIP CURRENT RISK CONTINUES FOR AREA BEACHES... THERE IS POTENTIAL FOR STRONG OR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT. LOCALLY HEAVY RAINFALL... HAIL...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. LINGERING OCEAN SWELLS WILL MAINTAIN A MODERATE RIP CURRENT RISK FOR AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY MAINLY OVER NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ZIBURA
In the hours before
Special weather statement, Apr 5, 6:20 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 620 AM EDT SAT APR 5 2008 GAZ150-162-163-051100- CLINCH-ECHOLS-WARE- 620 AM EDT SAT APR 5 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...WESTERN WARE AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 AM EDT... AT 620 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF DU PONT...OR 6 MILES SOUTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND DU PONT...HOMERVILLE...ARGYLE AND MANOR THROUGH 700 AM EDT. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:34 PM EDT | Special Marine Warning | JAX | 57 min | |
| Apr 5, 12:55 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 50 min |
| Apr 5, 1:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 45 min |
| Apr 5, 1:27 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 48 min |
| Apr 5, 1:42 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 5, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Apr 5, 2:01 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 44 min |
| Apr 5, 2:16 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 44 min |
| Apr 5, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 29 min |
| Apr 5, 3:32 PM EDT | Special Marine Warning | JAX | 118 min | |
| Apr 5, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Apr 5, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Apr 5, 4:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 20 min |
| Apr 5, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 75 min |
| Apr 5, 5:34 PM EDT | Special Marine Warning | JAX | 116 min | |
| Apr 5, 5:38 PM EDT | Special Marine Warning | JAX | 52 min | |
| Apr 5, 5:41 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 49 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Union | 61 min |
| Apr 5, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 60 min |
| Apr 5, 7:03 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 72 min |
| Apr 5, 7:37 PM EDT | Special Marine Warning | JAX | 113 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.